Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 162, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 27, 2010, 6:41 AM CDT for Morrison County, Todd County, Minnesota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2010, 6:41 AM CDT (11:41 UTC)
- Expired
- Jul 27, 2010, 7:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Morrison County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 175 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:24 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
804
WUUS53 KMPX 271141
SVRMPX
MNC097-153-271230-
/O.NEW.KMPX.SV.W.0162.100727T1141Z-100727T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
641 AM CDT TUE JUL 27 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TODD COUNTY IN CENTRAL MINNESOTA...
NORTHERN MORRISON COUNTY IN CENTRAL MINNESOTA...
* UNTIL 730 AM CDT
* AT 634 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 15 MILES WEST OF HEWITT...OR ABOUT 34 MILES EAST OF FERGUS
FALLS...AND MOVING EAST AT 65 MPH.
LOCATIONS IN THE WARNING INCLUDE...
HEWITT...
BERTHA...
STAPLES...
PHILBROOK...
MOTLEY...
CUSHING...
HARDING...
LASTRUP...
HILLMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4636 9470 4636 9464 4631 9455 4634 9442
4629 9434 4626 9434 4623 9439 4617 9436
4616 9382 4597 9383 4626 9516 4636 9517
4638 9473
TIME...MOT...LOC 1140Z 285DEG 56KT 4638 9525
WIND...HAIL 60MPH <.75IN
$$1 follow-up statement
473
WWUS53 KMPX 271216
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
716 AM CDT TUE JUL 27 2010
MNC097-153-271230-
/O.CON.KMPX.SV.W.0162.000000T0000Z-100727T1230Z/
TODD MN-MORRISON MN-
716 AM CDT TUE JUL 27 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MORRISON AND NORTHERN TODD COUNTIES UNTIL 730 AM CDT...
AT 710 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 5 MILES NORTH OF CUSHING...OR 20 MILES WEST
OF BRAINERD...MOVING EAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
HARDING...LASTRUP AND HILLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4636 9470 4636 9464 4631 9455 4634 9442
4629 9434 4626 9434 4623 9439 4617 9436
4616 9382 4597 9383 4626 9516 4636 9517
4638 9473
TIME...MOT...LOC 1216Z 285DEG 56KT 4623 9447
WIND...HAIL 60MPH <.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:36 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 27, 5:36 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 536 AM CDT TUE JUL 27 2010 .DISCUSSION... MANY CONCERNS IN THE FORECAST FOR TODAY. FIRST IS SEVERE WEATHER POTENTIAL OVER NORTHERN CWA THIS MORNING/EARLY AFTERNOON. COMPLEX OVER NORTHWEST MN CONTINUES TO RIDE A BIT SOUTH OF OF EAST. THIS WILL LIKELY CLIP THE FAR NORTHERN AREAS INTO THE MORNING. 00Z 4KM NMM WRF REFLECTIVITY HAS THIS SYSTEM RIDING EAST AND INTO WC WI BY NOON AND REDEVELOPING RAPIDLY INTO A BOW TYPE STRUCTURE. WILL HAVE TO INCLUDE CHANCE POPS OVER WC WI INTO THE AFTERNOON AS WELL...AND WILL CARRY CHANCE OF SEVERE AS WELL. SURFACE FRONT STILL IS FCST TO DROP SOUTH OVER THE CENTRAL/SOUTHERN CWA LATE THIS AFTERNOON/OVERNIGHT. SEVERE POTENTIAL DOES REMAIN...ALONG WITH THE POSSIBILITY OF HEAVY RAIN...AS PWATS INCREASE TO AROUND 2 INCHES. ANTICIPATE A FAIR AMOUNT OF CLOUD COVER OVER THE NORTHERN CWA DURING THE DAY. SOUTHWEST PARTS OF THE AREA SHOULD SEE CIRRUS THIN AS COMPLEX EXITS THE AREA TO THE EAST. SHOULD HEAT NICELY THIS AFTERNOON INTO THE MID 90S...AND WITH DEWPOINTS IN THE LOWER 70S AT LEAST...HEAT INDICIES WILL BE RANGING AROUND 100F FOR A FEW HOURS THIS AFTERNOON. KALKSTEIN WAS INDICATING THE METRO MOVING INTO THE WARNING CRITERIA THIS AFTERNOON...BUT WITH THE RATHER LOW CONFIDENCE IN TIMING OF CONVECTIVE DEVELOPMENT/CLOUD COVER...WILL HIGHLIGHT SOUTHERN REGION WITH AN ADVISORY. FRONT DROPS SOUTH DURING THE NIGHT...WITH SEVERE PARAMETERS ALL POINTING AT POTENTIAL. WILL MENTION CHANCE OF SEVERE FOR THE EVENING ACROSS CENTRAL AND SOUTHERN AREAS. CAP IS BUILDING INTO SW MN THIS MORNING AND IS FCST TO REMAIN THROUGH THE AFTERNOON. SHOULD SEE THIS ERODES AS UPPER TROUGH/HEIGHT FALLS OCCUR...AND THERE MAY BE OUTFLOW BOUNDARY FROM MORNING CONVECTION TO CONTEND WITH. SYSTEM EXITS TO THE SOUTH LATE TONIGHT...WITH ONLY SLGT CHANCE REMAIN IN SC MN EARLY WED. OTHERWISE DRIER CONDITIONS MOVE INTO THE AREA THROUGH THURSDAY. NORTHWEST FLOW ALOFT BRINGS NEXT SYSTEM INTO THE WESTERN CWA THURSDAY NIGHT THROUGH FRIDAY. HAVE INCREASE POPS INTO CHANCE CATEGORY FOR THIS AS MODELS ARE TRENDING ANOTHER WAVE MOVING ACROSS THE SOUTHWEST CWA. && .AVIATION... /12Z TAF ISSUANCE/ THE MAIN CONCERN TODAY WILL BE THE THREAT FOR THUNDERSTORMS. MODERATE TO STRONG WARM AIR ADVECTION CONTINUED OVER THE EASTERN DAKOTAS AND WESTERN MINNESOTA THIS MORNING. THIS MID/UPPER LEVEL JETS WILL HELP SUSTAIN THE MESCOSCALE CONVECTIVE SYSTEM OVER THE EASTERN DAKOTA AND NORTHERN MN. TSRA CONTINUE TO REKINDLE ALONG THE FRONTAL BOUNDARY...AS STORMS TRACK EAST-SOUTHEAST OVER THE TAF SITES. FRONT IS FORECAST TO PUSH INTO CENTRAL MN AND NEAR THE TWIN CITIES AREA...AND THROUGH WEST CENTRAL WISCONSIN THIS EVENING. CLOUDS AND CEILING HEIGHTS HAVE BEEN GENERALLY ABOVE 3500 FEET AGL. SOME PATCHY MVFR NEAR KAXN. IN THE VICINITY OF THE TSRA...EXPECT LOWER MVFR TO IFR FLYING CONDITIONS. CONDS EXPECTED TO IMPROVE LATER THIS EVENING AND OVERNIGHT AS DRIER AIR FILTER IN THE WAKE OF THE FRONT. KMSP...OUTFLOW BOUNDARY FROM CONVECTIVE SYSTEM OVER EASTERN DAKOTAS COULD PUSH CLOSE TO THE TWIN CITIES THIS MORNING. THUS...AN ISOLATED SHRA/TSRA IS PSBL THROUGH MID OR LATE MORNING. THE BEST TIME FOR INITIATION OF THUNDERSTORMS WILL BE LATER THIS AFTERNOON AND EVENING. THIS IS ASSOCIATED WITH FRONTAL BOUNDARY. THE BOUNDARY IS FORECAST TO PUSH THROUGH BETWEEN 800 AND 1000 PM. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR ANOKA-BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-FARIBAULT- FREEBORN- GOODHUE-HENNEPIN-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN- MCLEOD-MEEKER-NICOLLET-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT- SIBLEY-STEELE-SWIFT-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE. WI...NONE. && DWE/JVM
Hazardous weather outlook, Jul 27, 4:19 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 419 AM CDT TUE JUL 27 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 280930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 419 AM CDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS A PORTION CENTRAL MINNESOTA AND NORTHWEST WISCONSIN THIS MORNING. LARGE HAIL AND STRONG WINDS ARE THE MAIN THREATS FROM THESE STORMS. TEMPERATURES WILL WARM TO 90 TO 95 DEGREE ACROSS SOUTHERN MINNESOTA THIS AFTERNOON. COMBINED WITH DEWPOINTS IN THE LOWER AND MIDDLE 70S...DANGEROUS HEAT INDICIES IN THE 100 TO 105 DEGREE RANGE ARE EXPECTED THIS AFTERNOON ACROSS MUCH OF SOUTHERN MINNESOTA DURING THE AFTERNOON. A COLD FRONT WILL ADVANCE SOUTH ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG WITH HEAVY RAINFALL. AN ISOLATED TORNADO IS POSSIBLE... ESPECIALLY LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY NIGHT INTO SATURDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 27, 1:57 AM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 157 AM CDT TUE JUL 27 2010 MNZ041>044-270900- DOUGLAS-TODD-MORRISON-MILLE LACS- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON 157 AM CDT TUE JUL 27 2010 ...STRONG THUNDERSTORMS ARE LIKELY TO MOVE INTO CENTRAL MINNESOTA BETWEEN 300 AM AND 500 AM... A CLUSTER OF STRONG THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL UP TO NICKEL SIZE WERE OCCURRING JUST WEST OF THE DETROIT LAKES AREA. THESE STORMS ARE LIKELY TO MOVE INTO NORTHERN PORTION OF TODD...MORRISON AND DOUGLAS COUNTIES BETWEEN 300 AM AND 500 AM THIS MORNING. PERSON IN UNPROTECTED AREAS OR UNSAFE SHELTERS...SHOULD MOVE TO A SAFE SHELTER IMMEDIATELY.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:54 AM CDT | Heat Advisory | MPX | Anoka, Blue Earth, Brown, Carver, Chippewa, Dakota and 24 more | 15 hr |
| Jul 27, 7:36 AM CDT | Special Weather Statement | MPX | Morrison, Todd | 39 min |
| Jul 27, 8:37 AM CDT | Special Weather Statement | MPX | Morrison, Todd | 53 min |
| Jul 27, 9:13 AM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 32 min |
| Jul 27, 4:19 PM CDT | Tornado Warning | MPX | Douglas, Pope, Stevens | 41 min |
| Jul 27, 4:28 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 36 min |
| Jul 27, 4:36 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 39 min |
| Jul 27, 4:42 PM CDT | Tornado Warning | MPX | Morrison | 33 min |
| Jul 27, 4:45 PM CDT | Tornado Warning | MPX | Morrison, Todd | 45 min |
| Jul 27, 5:08 PM CDT | Areal Flood Advisory | MPX | Benton, Douglas, Kanabec, Mille Lacs, Morrison, Pope and 2 more | 3 hr |
| Jul 27, 5:14 PM CDT | Tornado Warning | MPX | Benton, Morrison, Stearns | 46 min |
| Jul 27, 5:16 PM CDT | Tornado Warning | MPX | Douglas, Morrison, Stearns, Todd | 44 min |
| Jul 27, 5:21 PM CDT | Special Weather Statement | MPX | Kandiyohi | 39 min |
| Jul 27, 5:35 PM CDT | Special Weather Statement | MPX | Benton, Kanabec, Mille Lacs, Stearns | 40 min |
| Jul 27, 5:40 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Stearns | 35 min |
| Jul 27, 5:45 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Kanabec, Mille Lacs, Morrison | 45 min |
| Jul 27, 5:46 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 59 min |
| Jul 27, 6:00 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne, Stearns | 45 min |
| Jul 27, 6:15 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Redwood, Renville, Yellow Medicine | 60 min |
| Jul 27, 6:17 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti, Kanabec, Mille Lacs | 43 min |
| Jul 27, 6:24 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti, Meeker, Sherburne, Stearns, Wright | 51 min |
| Jul 27, 6:46 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, McLeod, Meeker, Renville, Wright | 44 min |
| Jul 27, 6:51 PM CDT | Special Weather Statement | MPX | Anoka, Chisago, Hennepin, Isanti, Ramsey, Washington and 1 more | 54 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.